Fighting Dystonia, Chronic Lyme Disease & EDS Type 3… any questions?

Medication side effects

Normally I don’t really get any side effects to medication. With one of my medications, called Gabapentin, I find that for about 24 to 48 hours after upping the dosage I am a bit of hormonal wreck, but that soon calms down and I’m back to my normal self. So when I started taking Clonzepam I expected to have no side effects, or only minor ones.

Instead I have dealt with the joys of being fine one minute  and a paranoid, weeping, agitated wreck the next. The smallest thing can set me off, for example my step dad simply asked what I wanted for breakfast this morning and I broke down into tears, then this afternoon I found out that due to Fridays trip to the hospital I am not allowed to ride this week, cue more tears. Right at this moment in  time I am extremely agitated, if I was able to walk I would be out the front door, seeking a decent length stroll to calm down and get fresh air. Instead I am sitting telling myself over and over that it is just the medication making me feel like this and I will soon be fine…and then the paranoia hits again.

Due to how extreme these emotions are I spoke to me GP and expressed my concerns. He has suggested that I start taking Tramadol (a pain-killer/pain blocker) daily, so that my seizures will be triggered less which in turns means I wont have to take Clonzepam unless I really have to. This sounds like a good plan to me, so I shall try it out. I do not want to stop taking Clonzepam because I would like to see how beneficial it is, so I am just going to have to suck it up and learn to deal with the side effects.

Tomorrow is another day, which will hopefully be better and brighter,

Advertisements

Comments on: "Medication side effects" (2)

  1. susanserene said:

    I can relate, dear girl, though not to the extremes you mention. Although…when I went through menopause those mood swings were pretty insane and my family kept their distance at times!! :))

    Perhaps taking a half dose of the Clonazepam would help? I have a real sensitivity to meds and often take a half dose instead of the full one. Fact is, I’ve been taking Clonazepam for years and I’m STILL on the half dose!

    Just a thought! Good luck, love, and remember…NEGU!! Never Ever Give Up!! My love and prayers are with you!

  2. Medications can be so frustrating. While many incidences aren’t unusual, as unique individuals we are all subject to issues.
    Then, sometimes some of us react in a different way than others. Good luck getting a recipe that is right for you. I agree: never give up: fight.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: